My 17 year-old son has been on Keppra for about a year to treat partial seizures. The treatment seems to have improved his general condition - no more seizures to date - but, although he does not show signs of the more common side effects mentioned, he is suffering from significant hair loss, to the point that he could be bald on top within months if it continues at this rate. Anyone else unfortunate enough to have had/be having this experience? Any suggestions to counteract it? With sincere thanks for any advice
Keppra side effects: hair loss?
Question posted by Moby62 on 13 Oct 2015
Last updated on 28 December 2019 by Peace18
I am using the same medication (1500 mg daily) and experiencing the same that your son went through.
Was there any improvement in hair after stoppage of medication?
Kindly let me know, I'm really worried.
Moby62; Fell bad for your son this is one of the very rare side effects took awhile to find it.Incidence not known
Hair loss or thinning of the hair, this is all it says.You could check with the doctor and see if he can try Rogaine applied to the thinning part I did run it and it comes up with no interactions.But have to find away to curb this at 17 years old it's a shame that he has to deal with this the Rogaine is otc.So it would not be covered by insurance I believe it is off patent now so a generic version should be out by now.Or ask the doctor about the same thing in pill form this should be covered by your insurance. Hate to even have to think about changing the medication he is on because it is working very well.Hope this helps some.It would be worth a try.follow the directions on the box it has helped many people best of luck..
- Keppra uses and safety info
- Keppra information for Healthcare Professionals (includes dosage details)
- Side effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.